Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 88, NWS Sioux Falls, SD

July 5, 2016Beadle County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 5, 2016, 4:03 PM CDT for Beadle County, South Dakota. It was in force for 42 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2016, 4:03 PM CDT (21:03 UTC)
Expired
Jul 5, 2016, 4:45 PM CDT
In force
42 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Tornado
Possible
Hail
2.0 in
Wind
70.0 mph

County Beadle County, SD

The radar

The Aberdeen radar (KABR), 125 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:05 PM CDTHAIL 0.882 Ese Wessington, SDRELAYED BY WFO ABR.
Jul 5, 4:05 PM CDTHAIL 0.882 Ese Wessington, SDRELAYED BY WFO ABR.
Jul 5, 4:10 PM CDTHAIL 12 Sse Wessington, SD.
Jul 5, 4:20 PM CDTHAIL 24 S Wolsey, SDSOCIAL MEDIA REPORT.
Jul 5, 4:20 PM CDTHAIL 2.753 Wnw Virgil, SDRELAYED BY WFO ABR.
Jul 5, 4:25 PM CDTTSTM WND GST 602 Wnw Virgil, SD.
Jul 5, 4:25 PM CDTHAIL 1.752 Wnw Virgil, SD.
Jul 5, 4:50 PM CDTHAIL 1.7510 Sse Huron, SD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 3:29 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-449 J/kg
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WUUS53 KFSD 052103
SVRFSD
SDC005-052145-
/O.NEW.KFSD.SV.W.0088.160705T2103Z-160705T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
403 PM CDT TUE JUL 5 2016

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 445 PM CDT

* AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSEHILL
  DAM... OR 17 MILES SOUTHEAST OF MILLER...MOVING EAST AT 45 MPH.

  HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WOLSEY AROUND 415 PM CDT. 
  VIRGIL AROUND 420 PM CDT. 
  HURON AROUND 435 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4445 9807 4420 9807 4420 9849 4424 9870
      4448 9870
TIME...MOT...LOC 2102Z 281DEG 40KT 4437 9870 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
 
$$

CHAPMAN
3 follow-up statements
551 
WWUS53 KFSD 052120
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
420 PM CDT TUE JUL 5 2016

SDC005-052145-
/O.CON.KFSD.SV.W.0088.000000T0000Z-160705T2145Z/
BEADLE SD-
420 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN BEADLE COUNTY...

AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIRGIL...OR 15
MILES WEST OF HURON...MOVING EAST AT 45 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND TWO INCH HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THIS SEVERE STORM WILL BE NEAR...
  VIRGIL AROUND 425 PM CDT. 

AT 410 PM CDT...QUARTER SIZE HAIL WAS REPORTED BY A NATIONAL WEATHER
SERVICE COOPERATIVE OBSERVER 2 MILES SOUTH SOUTHEAST OF WESSINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 4445 9807 4420 9807 4420 9849 4424 9870
      4448 9870
TIME...MOT...LOC 2118Z 289DEG 37KT 4432 9852 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...80MPH
 
$$

CHAPMAN
643 
WWUS53 KFSD 052129
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
429 PM CDT TUE JUL 5 2016

SDC005-052145-
/O.CON.KFSD.SV.W.0088.000000T0000Z-160705T2145Z/
BEADLE SD-
429 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN BEADLE COUNTY...

AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VIRGIL...OR 10
MILES SOUTHWEST OF HURON...MOVING EAST AT 45 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND TWO INCH HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS SOUTH
OF HURON AND EAST OF VIRGIL OF SOUTHERN BEADLE COUNTY.

AT 425 PM CDT...A TRAINED SPOTTER 2 MILES WEST NORTHWEST OF
VIRGIL REPORTED GOLF BALL SIZE HAIL AND 60 MPH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 4445 9807 4420 9807 4420 9849 4431 9855
      4447 9848
TIME...MOT...LOC 2127Z 289DEG 37KT 4429 9840 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...80MPH
 
$$

CHAPMAN
608 
WWUS53 KFSD 052146
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
446 PM CDT TUE JUL 5 2016

SDC005-052155-
/O.EXP.KFSD.SV.W.0088.000000T0000Z-160705T2145Z/
BEADLE SD-
446 PM CDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BEADLE COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE
THUNDERSTORM WARNING DOES REMAIN IN EFFECT UNTIL 515 PM CDT IN
SOUTHEASTERN BEADLE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EAST CENTRAL SOUTH DAKOTA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SIOUX FALLS.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHEASTERN BEADLE COUNTY UNTIL 515 PM CDT.

LAT...LON 4445 9807 4420 9807 4420 9849 4431 9855
      4447 9848
TIME...MOT...LOC 2143Z 281DEG 40KT 4429 9840 

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 PM CDT, 23 minutes earlier.

Area forecast discussion, Jul 5, 3:40 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
340 PM CDT TUE JUL 5 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 340 PM CDT Tue Jul 5 2016

Surge of lower to mid 70s dewpoints has pushed into the eastern two-
thirds of the FSD CWA by early afternoon. This generally a result of
strong cap in place across the area, a very unstable mid-level layer
which has kept spotty ACCAS showers and storms across the southern
portions of the CWA through the day.  Clouds have somewhat limited
the warming potential as well, enhancing the strength of the surface-
based cap, but perhaps helping to partially erode some of the warm
layer aloft with evaporative cooling for some locations.

Focus for tonight is on the severe weather threat. Convection has
initiated in the last hour just to the east of KPIR, in area of lift
noted pushing out across western South Dakota along disturbance on
tail of wave moving along the International Border.  Temps a touch
cooler in mid-levels as well toward northwestern CWA, but from near-
surface conditions, the storm remains somewhat elevated in trailing
the triple point near surface wave northeast of KHON. Lift with this
wave likely to favor more northern portions of the frontal and post-
frontal convergence axes, but eventually shear in the 0-3km layer
suggests enough organization that should be able to overcome the cap
and progress east/southeast into a very potentially unstable air
mass.

Threats would start primarily as hail and wind, perhaps an isolated
tornado closer to Highway 14, but organization into more linear
structures suggesting a shift toward a higher wind threat with
smaller hail sizes. Winds perhaps as high as 80 to 90 mph north of
Interstate 90. DCAPE with the steep off-surface lapse rates very
high. Given large potential CAPE, hail up to 2 inches in diameter
likely in initial supercell storms toward the northern CWA.

By 03-04z, likely that outflow reinforced frontal boundary likely to
push into the far southern CWA. As secondary energy slides across
Nebraska, will likely see resurgence of some convection moving east
northeast toward the lower Missouri valley and northwest Iowa a
couple hours after initial frontal convection. These storms would
have a lesser threat, but still could produce some isolated severe
hail or wind through 06-07z.

For Wednesday, moist and unstable air with strong east/west banding
spreads back northwest and north into and across the Missouri River
area, but it appears that despite MLCAPE headed back up to 2000-4000
J/kg, decent CIN of 100-200 J/kg will hold off storms for most of
the day. The boundary at the surface will be diffuse, but enough
cooling tonight is expected to hold high temperatures Wednesday to
the 85 to 90 range, and that will help prevent much if any
initiation of storms during the day. However, there will be some
chance west of the James River by the end of the day, in line with
development of severe storms west of our forecast area as projected
by SPC.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 340 PM CDT Tue Jul 5 2016

Scattered to numerous storms should spread over the area from the
west Wednesday night, with existing storms, possibly in the form of
an MCS, taking advantage of the continuing strong CAPE with some
becoming severe. Storms will be affecting the area most of the
night, with repeat/training storms and some westward propagation of
any MCS possible in the very favorable westerly upper flow over the
lower level thermal and moisture banding. A decent mid level short
wave, which has been shown by models the past couple of days, will
be moving over the area during the night and will aid continued
development. Locally heavy rain and possibly even flash flooding
still appears to be a threat along with severe weather, but the
likely complicated convective pattern seems to prohibit defining a
greatest threat for now, and that threat could even be north of the
greatest severe threat. No flash flood watch for now, especially
given the recent fairly dry weather, but we will see if the threat
will become better defined in the next 12 to 24 hours.

Low temperatures Wednesday night will vary from the mid 60s north to
around 70 along the Missouri River.

Thursday will bring the arrival of a trough and cold front on the
heels of Wednesday night activity, and MLCAPE again up to 4000 J/kg
over the southeast part of the area. A risk of severe as depicted by
SPC seems right, especially given the decent dynamics provided by
the upper trough. High temperatures should be in the 80s area wide.

The EC has come around some to the cooler weather for friday,
followed by slow but steady warming from the west over the weekend
into early next week, as an upper ridge builds over the plains ahead
of an unusually strong July Pacific coast trough. Decent drying
should survive a couple of days of warm advection, with the chance
of storms reappearing very slowly late in the weekend into early
next week, as the moisture only slowly returns.

With the upper ridge developing between upper troughs, instead of
building strongly north from the southwest and southern plains, the
warming should be modest, with a return to 90s hard to come by.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 115 PM CDT Tue Jul 5 2016

Main aviation concern is potential convection and associated
hazards for later this afternoon and evening. At this time,
appears as if KHON should be spared development with surface wave
and associated low level convergence poised to pass the area by
mid afternoon. KFSD will have some challenge getting development
to extend deeper into the capping inversion, but would be most
likely by very late afternoon and very early evening. Slowing
boundary and deeper moisture could bring a little better chance
for a storm by early to mid evening around KSUX. Threat for hail
and strong winds with any storms, but very conditional on
development. Otherwise, potential if front/outflow manages to
stall near the southern edge of the CWA that KSUX could manage to
sneak in a little mvfr ceiling or visibility after 08z through
early to mid morning, but too low probability to mention at this
time.

&&

.FSD Watches/Warnings/Advisories...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...Chapman
LONG TERM...
AVIATION...Chapman
Hazardous weather outlook, Jul 5, 7:47 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
747 AM CDT TUE JUL 5 2016

IAZ003-MNZ071-072-080-081-089-090-097-060100-
DICKINSON-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-
747 AM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND SOUTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA
THIS MORNING...BUT ARE NOT EXPECTED TO BECOME SEVERE. LATE THIS
AFTERNOON INTO THE EARLY EVENING SCATTERED SEVERE THUNDERSTORMS
WILL BE POSSIBLE WITH HAIL TO THE SIZE OF TENNIS BALLS...WIND
GUSTS TO 70 MPH AND ISOLATED TORNADOES ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN WEDNESDAY EVENING.
WHILE THUNDERSTORM COVERAGE WILL LIKELY BE HIGHER...THE SEVERE
THREAT WILL BE MORE ISOLATED. HAIL TO THE SIZE OF QUARTERS AND
WIND GUSTS TO 60 MPH WILL BE POSSIBLE. HEAVY RAIN WILL ALSO BE
POSSIBLE. THURSDAY WILL BRING ANOTHER ROUND OF POTENTIAL SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL POSSIBLE AFTER 4 PM CDT.

IAZ001-002-012>014-MNZ098-SDZ038>040-052>056-058>062-064>067-
060100-
LYON IA-OSCEOLA-SIOUX-O'BRIEN-CLAY IA-ROCK-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
747 AM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...CENTRAL SOUTH DAKOTA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA
THIS MORNING...BUT ARE NOT EXPECTED TO BECOME SEVERE. LATE THIS
AFTERNOON INTO THE EARLY EVENING ISOLATED SEVERE THUNDERSTORMS
WILL BE POSSIBLE...ESPECIALLY EAST OF THE JAMES RIVER. HAIL TO
THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE.

HEAT AND HUMIDITY WILL COMBINE TO PRODUCE A HEAT INDEX OF 95 TO 100
DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN WEDNESDAY EVENING.
WHILE THUNDERSTORM COVERAGE WILL LIKELY BE HIGHER...THE SEVERE
THREAT WILL BE MORE ISOLATED. HAIL TO THE SIZE OF QUARTERS AND
WIND GUSTS TO 60 MPH WILL BE POSSIBLE. HEAVY RAIN WILL ALSO BE
POSSIBLE. THURSDAY WILL BRING ANOTHER ROUND OF POTENTIAL SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM.

IAZ020>022-031-032-NEZ013-014-SDZ050-057-063-068>071-060100-
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-
BRULE-CHARLES MIX-BON HOMME-YANKTON-CLAY SD-UNION-
747 AM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...BUT THESE
STORMS ARE NOT EXPECTED TO BE SEVERE. BY LATE AFTERNOON INTO THE
EARLY EVENING A FEW THUNDERSTORMS MAY BECOME SEVERE WITH GOLF BALL
SIZED HAIL AND WIND GUSTS TO 65 MPH THE MAIN THREATS. THE BETTER
CHANCE WILL BE EAST OF THE JAMES RIVER.

HEAT AND HUMIDITY WILL COMBINE TO PRODUCE A HEAT INDEX OF 95 TO 100
DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN WEDNESDAY EVENING.
WHILE THUNDERSTORM COVERAGE WILL LIKELY BE HIGHER...THE SEVERE
THREAT WILL BE MORE ISOLATED. HAIL TO THE SIZE OF QUARTERS AND
WIND GUSTS TO 60 MPH WILL BE POSSIBLE. HEAVY RAIN WILL ALSO BE
POSSIBLE. THURSDAY WILL BRING ANOTHER ROUND OF POTENTIAL SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:32 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury58 min
Jul 5, 4:35 PM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld, Sanborn40 min
Jul 5, 5:28 PM CDTSevere Thunderstorm WarningFSDBrookings25 min
Jul 5, 5:46 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury29 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.